Wyoming, 2007High Wind in Wyoming, August 9, 2007
August 9, 2007 · NWS CYS · 1 event in 1 county or zone
|A chicken coop was blown over along with some roof damage to a barn and garage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds from decaying showers caused some damage near Douglas, WY.|A chicken coop was blown over along with some roof damage to a barn and garage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 9, 8:04 PM MST, 40 minutes earlier.
Area forecast discussion, Aug 9, 8:04 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
904 PM MDT THU AUG 9 2007
.UPDATE...
UPPER LEVEL SHORTWAVE MOVING THROUGH WRN WYOMING ATTM...SPARKING A
FEW MAINLY DRY SHOWERS AND THUNDERSTORMS ACROSS WRN ZONES. IN AN
EARLIER UPDATE...INTRODUCED ISOLATED THUNDERSTORM CHANCES FOR
CARBON AND NORTHERN ALBANY COUNTIES THROUGH MIDNIGHT. HAVE ALSO
ADDED ISOLATED SHOWER AND THUNDERSTORM CHANCES ACROSS THE NORTHERN
3RD OF THE CWA AFTER MIDNIGHT. MOST AREAS WILL REMAIN DRY.
HOWEVER...GIVEN THE PROXIMITY OF THE SHORTWAVE...CAN NOT RULE OUT
A ROGUE WEAK THUNDERSTORM. HAHN
&&
.PREV DISCUSSION... /ISSUED 232 PM MDT THU AUG 9 2007/
SHORT TERM...THROUGH FRIDAY NIGHT...REMAINDER OF THE EVENING
SHOULD BE QUIET WITH AFTERNOON CU DISSIPATING AFTER DARK. THE 18Z
NAM HAS CONTOURED SOME CONVECTIVE PRECIP ACROSS CHEYENNE LATER
THIS AFTERNOON AND EVENING...BUT THE CU SEEMS TO HAVE NO TENDENCY
TO RISE AT THIS POINT. WITH ONLY A FEW DEGREES TO GO...WILL ASSUME
SUFFICIENT INSTABILITY FOR CONVECTION WILL NOT BE ACHIEVED. WORTH
MONITORING THOUGH. AFTER A CLEAR AND CALM NIGHT...THE ATTENTION
WILL SHIFT TO FIRE WEATHER. RH/S WERE WELL INTO CRITICAL VALUES
TODAY...BUT WINDS WERE JUST BELOW THE 25 MPH GUST THRESHOLD. GFS
AND NAM TIME HEIGHT ANALYSIS SUGGESTS THAT MID LEVEL WINDS WILL
TRANSLATE DOWNWARD MUCH BETTER ON FRIDAY THAN TODAY...MOST LIKELY
A FUNCTION OF THE INCREASED INSTABILITY. THIS COUPLING AFTER THE
INVERSION BREAKS SHOULD BE ENOUGH TO VERIFY A RED FLAG
WARNING...SO HAVE HOISTED A WATCH FOR NOW...WITH THE EXPECTATION
THAT THE LATER SHIFT WILL UPGRADE TO A WARNING. NOT GOING TO
MENTION ANY CONVECTION...WET OR DRY...SINCE THE AIR MASS IS SO DRY.
LONG TERM...SATURDAY THROUGH THURSDAY AUGUST 16TH.
SATURDAY/SATURDAY NIGHT...ISOLATED TO SCATTERED LATE
AFTERNOON/EVENING THUNDERSTORMS EXPECTED ALONG THE THETA-E RIDGE
AXII OVER OUR SOUTHWEST ZONES.
SUNDAY/SUNDAY NIGHT...AGAIN...ISOLATED TO SCATTERED LATE
AFTERNOON/EVENING THUNDERSTORMS ALONG THE THETA-E RIDGE AXII OVER
OUR WESTERN ZONES. MORE THUNDERSTORM COVERAGE WILL BE NORTHEAST
OF OUR FORECAST AREA ALONG INSTABILITY AXIS OVER NORTHEAST WYOMING
AND WESTERN SOUTH DAKOTA.
MONDAY/MONDAY NIGHT...AFTERNOON/EVENING THUNDERSTORMS LOOK TO BE
FOCUSED ACROSS OUR WESTERN FORECAST AREA IN CONVERGENCE AXIS.
TUESDAY-WEDNESDAY NIGHT...UPPER RIDGE BREAKS DOWN THUS WILL SEE A
SLIGHT INCREASE IN AFTERNOON/EVENING THUNDERSTORM COVERAGE.
THURSDAY...WITH UPPER RIDGE REBUILDING...THUNDERSTORMS LOOK TO BE
CONFINED TO OUR WESTERN AND CENTRAL ZONES.
AVIATION...VFR WILL CONTINUE WITH MID LEVEL CLOUDS DURING
DAYLIGHT HOURS...AND HIGH CLOUDS PERIODICALLY. SOME GUSTY SURFACE
WINDS FRIDAY AFTERNOON ESPECIALLY ACROSS NORTHERN ROUTES.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM NOON FRIDAY TO 7 PM FRIDAY FOR WYZ059-
WYZ060-WYZ061-WYZ062-WYZ063-WYZ064.
NE...FIRE WEATHER WATCH FROM NOON FRIDAY TO 7 PM FRIDAY FOR NEZ001-
NEZ002-NEZ003.
&&
SHORT TERM/AVIATION...SOWKO
LONG TERM....RUBINHazardous weather outlook, Aug 9, 9:00 AM MST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 AM MDT THU AUG 9 2007
NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-101030-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1000 AM MDT THU AUG 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL FORM NEAR THE COLORADO BORDER LATE
THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. ANY STORMS
THAT FORM WILL BE WEAK AND PRODUCE MAINLY GUSTY WINDS...LIGHT
RAIN AND A FEW LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER
MUCH OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE
OVER THE WEEKEND AND AGAIN BY THE MIDDLE PART OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ063-101030-
SNOWY RANGE-
1000 AM MDT THU AUG 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS WILL FORM OVER THE SNOWY RANGE BY MID
AFTERNOON AND CONTINUE INTO THE EARLY EVENING. ANY STORMS THAT
FORM WILL BE WEAK AND PRODUCE MAINLY GUSTY WINDS...LIGHT RAIN AND
A FEW LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER THE
SNOWY RANGE MAINLY OVER THE WEEKEND AND AGAIN BY THE MIDDLE PART
OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ061-062-065-101030-
SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY-
1000 AM MDT THU AUG 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SOUTHWEST WINDS WILL GUST TO 25 MPH THIS AFTERNOON AND EARLY
EVENING. THE WINDS WILL COMBINE WITH VERY WARM AND DRY CONDITIONS
TO INCREASE THE FIRE DANGER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER
CARBON AND ALBANY COUNTIES MAINLY OVER THE WEEKEND AND AGAIN BY
THE MIDDLE PART OF NEXT WEEK. FIRE WEATHER CONCERNS WILL
CONTINUE TO BE HEIGHTENED THROUGH THE WEEKEND WITH THE VERY
WARM...DRY AND BREEZY WEATHER IN THE AFTERNOON AND EARLY
EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WEILAND
In the hours before
Special weather statement, Aug 9, 8:42 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
942 PM MDT THU AUG 9 2007
WYZ059-060-100500-
CONVERSE-NIOBRARA-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK
942 PM MDT THU AUG 9 2007
...STRONG OUTFLOW WINDS FROM COLLAPSING SHOWERS AND THUNDERSTORMS
WILL OCCUR ACROSS CONVERSE AND NIOBRARA COUNTIES THROUGH 11 PM MDT...
AN AREA OF HIGH-BASED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
MOVE NORTHEAST ACROSS EAST CENTRAL WYOMING THROUGH 11 PM MDT.
STRONG OUTFLOW WINDS OF 40 TO 50 MPH WITH AN OCCASIONAL GUST TO
60 MPH WILL BE POSSIBLE WITH THESE SHOWERS. THESE OUTFLOW WINDS WILL
OCCUR WITH LITTLE OR NO WARNING AND MAY OR MAY NOT BE ACCOMPANIED
BY LIGHTNING. LOOSE OUTDOOR ITEMS SHOULD BE SECURED AND PEOPLE
SHOULD SEEK SHELTER INDOORS IF THESE STRONG WINDS MOVE THROUGH
YOUR AREA.
HAHN
High Wind, Converse
- When
- August 9, 8:44 PM MST to 9:10 PM MST
- Where
- Converse forecast zone
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 43.841, -104.568 (the zone’s center; the record gives no point)
Wind damage reported 10 miles northeast, and 4 miles east, of Douglas, WY. Wind gust estimate based on storm survey.|
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, August 9, 20071 death · $3.6 million · EF1 · 25 events
- Tornado and Flash Flooding in Pennsylvania, August 9, 2007$17 million · EF0 · 55 events
- Heat in Alabama, August 9, 20071 death · 1 event
- Flash Flooding and Hail in Ohio, August 9, 2007$1.2 million · 75 kt wind · 20 events
- Hail and Damaging Winds in Nebraska, August 9 to 10, 2007$358,000 · 1.75 in hail · 19 events
- Hail and Damaging Winds in Ohio, August 9, 2007$116,000 · 1 in hail · 26 events
- Flash Flood and Hail in West Virginia, August 9, 2007$200,000 · 1 in hail · 11 events
- Damaging Wind and Lightning Strikes in Indiana, August 9, 2007$150,000 · 55 kt wind · 3 events
- Damaging Winds in Virginia, August 9, 2007$50,000 · 65 kt wind · 2 events
- Damaging Wind in Arizona, August 9, 2007$25,000 · 61 kt wind · 1 event
- Lightning Strike in Indiana, August 9, 2007$20,000 · 1 event
- Hail and Damaging Winds in Nebraska, August 9 to 10, 20071.5 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39201.